MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-052
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Laxity (4526)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon gave a call directly to complaint handling unit: implantation of hip-tep right side on (b)(6) 2019.Revision of inlay and hip head on (b)(6) 2023 as inlay disassociated from cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: dhr details for product name: pinnacle 100 acet cup 52mm, product code:121701052,lot:9257920.1) quantity manufactured: (b)(4), 2) date of manufacture: 08-23-2019, 3) any anomalies or deviations identified in dhr: no non-conformance were identified, 4) expiry date: 07-31-2029, 5) ifu reference: 090200701.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.However, based on the observed fracture and edge loading of the involved liner, the disassociation event of the liner from the acetabular cup is confirmed.Additionally, the worn appearance of the femoral head consistent with material transfer from the inner surface of the cup is evidence of audible noise.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: dhr details for product name: pinnacle 100 acet cup 52mm, product code:121701052,lot:9257920 1) quantity manufactured: 10.2) date of manufacture: 08-23-2019.3) any anomalies or deviations identified in dhr: no non-conformance were identified 4) expiry date: 07-31-2029.5) ifu reference: 090200701.Device history review: a manufacturing record evaluation was performed for the finished device [121701052/9257920] number, and no non-conformances / manufacturing irregularities were identified.

Brand Name
PINNACLE 100 ACET CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16395751
Report Number1818910-2023-03945
Device Sequence Number17750633
Product Code LPH
UDI-Device Identifier10603295008552
UDI-Public10603295008552
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-052
Device Catalogue Number121701052
Device Lot Number9257920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/11/2023
05/03/2023
05/31/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/12/2023
05/03/2023
06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HIP BALL BIOLOX 32 +1 12/14; PINN MAR +4 10D 32IDX52OD; PINNACLE 100 ACET CUP 52MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale